MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Model Number 787426
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that when opened the package one section on the tip of the product was found missing.Stated that it made the product impossible to use in the patient.
 
Event or Problem Description
It was reported that one section of the tip of the product was found missing after the package was opened.Also stated that it made the product impossible to use in the patient.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.The ureteral stent was returned in the opened original packaging.The pigtail was observed to be broken off at one end of the stent at the porthole however the broken pigtail was not returned.No stretching or discoloration was noted on the stent.The suture porthole was not observed to be damaged which is a result of the suture being cut and removed from the stent by the end user.The outer diameter of the stent was measured with a laser micrometer and found to be 0.062 inches which is within the specifications.A 0.035 inch guidewire was able to pass through the stent without resistance.A potential root cause for this failure mode could be due to inappropriate package design.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent." care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12307209
Report Number1018233-2021-04904
Device Sequence Number14648897
Product Code FAD
UDI-Device Identifier10801741015363
UDI-Public(01)10801741015363
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2025
Device Model Number787426
Device Catalogue Number787426
Device Lot NumberNGEW3322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer12/07/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown